Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Tucson, AZ

April 24, 20144 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 24, 2014, 1:37 PM MST for 4 counties in Arizona. It took effect at Apr 26, 2014, 11:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2014, 1:37 PM MST (20:37 UTC)
In effect from
Apr 26, 2014, 11:00 AM MST
Expired
Apr 26, 2014, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 12:57 PM MSTNON-TSTM WND GST 581 Ese Fort Huachuca, AZ
Apr 26, 12:57 PM MSTNON-TSTM WND GST 615 Wnw Fort Huachuca, AZ
Apr 26, 2:29 PM MSTNON-TSTM WND GST 591 Ssw Bisbee-Douglas Ai, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3888 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS85 KTWC 242037
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
137 PM MST THU APR 24 2014

AZZ152-251400-
/O.UPG.KTWC.FW.A.0009.140425T2100Z-140426T0200Z/
/O.NEW.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
/O.UPG.KTWC.FW.A.0010.140426T1800Z-140427T0200Z/
/O.NEW.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
137 PM MST THU APR 24 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY FOR 
LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR 
SOUTHERN COCHISE COUNTY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR
LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR 
EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM MST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE RED FLAG WARNING ON FRIDAY IS FOR THE
  SOUTHERN PORTIONS OF FIRE ZONE 152...OR SOUTHERN COCHISE COUNTY.
  THE RED FLAG WARNING ON SATURDAY IS FOR THE EASTERN HALF OF FIRE
  ZONE 152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT.

* TIMING...FRIDAY FROM 2 PM TO 7 PM MST...AND SATURDAY FROM 11 AM
  TO 7 PM MST.

* WINDS...WINDS ON FRIDAY WILL BE FROM THE SOUTHWEST 20 TO 25 MPH
  WITH GUSTS TO 40 MPH. WINDS ON SATURDAY WILL BE MUCH STRONGER...
  FROM THE WEST 25 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* RELATIVE HUMIDITY...THERE WILL BE VERY LOW RELATIVE HUMIDITIES
  ON FRIDAY...BETWEEN 7 TO 14 PERCENT. ON SATURDAY...RELATIVE
  HUMIDITY VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13 AND
  17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-251400-
/O.UPG.KTWC.FW.A.0009.140425T2100Z-140426T0200Z/
/O.NEW.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-
137 PM MST THU APR 24 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY FOR 
LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE DANGER FOR 
SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151...INCLUDING
  SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES.

* TIMING...FRIDAY FROM 2 PM TO 7 PM MST.

* WINDS...SOUTHWEST 18 TO 23 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITIES RANGING FROM 7 TO 14
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO
  SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
243 
WWUS85 KTWC 251051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
351 AM MST FRI APR 25 2014

AZZ152-251900-
/O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
/O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
351 AM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND 
FIRE DANGER...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND 
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM
11 AM TO 7 PM MST SATURDAY. 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MST FRIDAY. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM MST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR THE SOUTHERN
  PORTIONS OF FIRE ZONE 152...OR SOUTHERN COCHISE COUNTY. THE RED
  FLAG WARNING ON SATURDAY IS FOR THE EASTERN HALF OF FIRE ZONE
  152...OR EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT.

* TIMING...TODAY FROM 2 PM TO 7 PM MST...AND SATURDAY FROM 11 AM
  TO 7 PM MST. SATURDAY THERE WILL BE A COLD FRONTAL PASSAGE OVER
  THE WARNED AREA EARLY IN THE EVENING.

* WINDS...WINDS TODAY WILL BE FROM THE SOUTHWEST 20 TO 25 MPH WITH
  GUSTS TO 40 MPH. WINDS ON SATURDAY WILL BE MUCH STRONGER... FROM
  THE WEST 25 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THE
  STRONGEST WINDS WILL BE AHEAD OF THE COLD FRONT.

* RELATIVE HUMIDITY...THERE WILL BE VERY LOW RELATIVE HUMIDITIES
  ON FRIDAY...BETWEEN 7 TO 14 PERCENT. ON SATURDAY...RELATIVE
  HUMIDITY VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13
  AND 17 PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY
  AFTER THE FRONT MOVES THROUGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-251900-
/O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-
351 AM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND 
FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM MST THIS EVENING. 

* AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151...INCLUDING SOUTHWEST
  COCHISE AND EASTERN SANTA CRUZ COUNTIES.

* TIMING...TODAY FROM 2 PM TO 7 PM MST.

* WINDS...SOUTHWEST 18 TO 23 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITIES RANGING FROM 7 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
421 
WWUS85 KTWC 251850
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1150 AM MST FRI APR 25 2014

AZZ152-260300-
/O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
/O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
1150 AM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

* AFFECTED AREA...THE RED FLAG WARNING FROM 2 PM THIS AFTERNOON
  UNTIL 7 PM MST THIS EVENING IS FOR THE SOUTHERN PORTIONS OF FIRE
  ZONE 152...OR SOUTHERN COCHISE COUNTY. THE RED FLAG WARNING SATURDAY
  IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR EAST OF A DOUGLAS
  TO SAFFORD LINE BELOW 5000 FT.

* TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
  FROM 2 PM UNTIL 7 PM MST THIS EVENING...AND SATURDAY FROM 11 AM
  TO 7 PM MST.

* WINDS...20 FOOT WINDS INTO THIS EVENING SOUTHWEST 15 TO 25 MPH
  WITH GUSTS TO 40 MPH. 20 FOOT WINDS SATURDAY FROM THE SOUTHWEST
  TO WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES INTO THIS EVENING
  RANGING FROM 7 TO 14 PERCENT. ON SATURDAY...RELATIVE HUMIDITY
  VALUES WILL BE HIGHER WITH VALUES RANGING BETWEEN 13 AND 17
  PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER THE
  FRONT MOVES THROUGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-260200-
/O.CON.KTWC.FW.W.0011.140425T2100Z-140426T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-
1150 AM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* AFFECTED AREA...SOUTHEAST PORTIONS OF FIRE ZONE 151... 
  INCLUDING SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES. 

* TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
  FROM 2 PM UNTIL 7 PM MST THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES RANGING FROM 7
  TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
670 
WWUS85 KTWC 260205
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
705 PM MST FRI APR 25 2014

AZZ152-261400-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-140426T0200Z/
/O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
705 PM MST FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND A HIGH FIRE 
DANGER FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN 
GREENLEE COUNTIES...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...


THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. 

* TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM TO
  7 PM MST SATURDAY.

* WINDS...20-FOOT WINDS SATURDAY FROM THE SOUTHWEST TO WEST 20 TO
  30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN
  13 AND 17 PERCENT SATURDAY. EXPECT A STEADY INCREASE IN RELATIVE
  HUMIDITY AFTER THE FRONT MOVES THROUGH SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO
  SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-260315-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-140426T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-
705 PM MST FRI APR 25 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...


THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

ALTHOUGH WINDS CONTINUE TO WEAKEN BELOW THE CRITICAL RED FLAG
CRITERIA...A FEW LOCALIZED SPOTS NEAR THE HUACHUCA MOUNTAINS MAY
EXPERIENCE STRONG AND GUSTY WINDS OVERNIGHT. THIS MAY RESULT IN A
FEW SPOTS NEARING RED FLAG CONDITIONS INTO THE NIGHT.

OTHERWISE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7
PM MST THIS EVENING.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
783 
WWUS85 KTWC 261046
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
346 AM MST SAT APR 26 2014

AZZ152-261900-
/O.CON.KTWC.FW.W.0012.140426T1800Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
346 AM MST SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS
AND HIGH FIRE DANGER...

* AFFECTED AREA...THE RED FLAG WARNING FROM 11 AM THIS MORNING TO
  7 PM THIS EVENING IS FOR THE EASTERN HALF OF FIRE ZONE 152...OR
  EAST OF A DOUGLAS TO SAFFORD LINE BELOW 5000 FT.

* TIMING...EXPECT CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM TO 7
  PM MST SATURDAY. A COLD FRONT WILL MOVE ACROSS THE WARNED AREA
  LATE IN THE AFTERNOON.

* WINDS...20-FOOT WINDS TODAY FROM THE SOUTHWEST TO WEST 20 TO 30
  MPH WITH GUSTS BETWEEN 45 AND 50 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES RANGING FROM 13 TO
  19 PERCENT. EXPECT A STEADY INCREASE IN RELATIVE HUMIDITY AFTER
  THE FRONT MOVES THROUGH SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
857 
WWUS85 KTWC 261750
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1050 AM MST SAT APR 26 2014

AZZ152-270200-
/O.EXT.KTWC.FW.W.0012.140426T1750Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
1050 AM MST SAT APR 26 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING 
FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER...

* AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST
  THIS EVENING FOR THE EASTERN HALF OF FIRE ZONE 152...OR FROM
  DOUGLAS TO SAFFORD EAST BELOW 5000 FT.

* TIMING...ONGOING CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
  TO CONTINUE THROUGH 7 PM MST TODAY. A COLD FRONT WILL MOVE
  ACROSS THE WARNED AREA LATER THIS AFTERNOON.

* WINDS...20-FOOT WINDS TODAY FROM THE SOUTHWEST TO WEST 20 TO
   30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. 

* RELATIVE HUMIDITY...RELATIVE HUMIDITY VALUES CURRENTLY ARE
  RANGING FROM 11 TO 18 PERCENT IN THE WARNED AREA AND WILL
  REMAIN LOW INTO THE MID AFTERNOON. THEN EXPECT A STEADY INCREASE
  IN RELATIVE HUMIDITY AFTER THE FRONT MOVES THROUGH LATER THIS
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO
  SPREAD RAPIDLY ESPECIALLY IN THE LOWER ELEVATION GRASS AND BRUSH
  AREAS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
312 
WWUS85 KTWC 270001
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
501 PM MST SAT APR 26 2014


AZZ152-270115-
/O.CAN.KTWC.FW.W.0012.000000T0000Z-140427T0200Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
501 PM MST SAT APR 26 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. 

ALTHOUGH WINDS REMAIN STRONG ACROSS THE REGION...RELATIVE
HUMIDITIES HAVE INCREASED ENOUGH THAT RED FLAG THRESHOLDS ARE NO
LONGER BEING MET. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:20 AM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 9:20 AM MST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
920 AM MST THU APR 24 2014

.SYNOPSIS...EXPECT A WARM DAY WITH LESS WIND...THEN WINDS WILL
INCREASE FRIDAY AND BECOME STRONG AND GUSTY SATURDAY AS A STRONG
SYSTEM MOVES ACROSS THE REGION.  THERE WILL BE A CHANCE OF VALLEY
RAIN AND HIGH ELEVATION SNOW SHOWERS SATURDAY INTO SATURDAY NIGHT.
DRY AND WARMER WEATHER IS ON TAP FOR NEXT WEEK.

&&

.DISCUSSION...SOUTHEAST AZ WILL BE UNDER A LIGHT WESTERLY FLOW ALOFT
WITH A WARM AIR MASS OVER THE REGION.  THIS WILL ALLOW FOR A
RELATIVELY CALM DAY WITH ABOVE NORMAL TEMPERATURES...THE CALM BEFORE
THE STORM.

MODELS IN VERY GOOD AGREEMENT WITH THE SIGNIFICANT STORM SYSTEM
THAT WILL AFFECT THE REGION FRIDAY INTO THE WEEKEND.  SEVERAL
ASPECTS OF THIS SYSTEM THAT ARE RATHER INTERESTING.  FIRST IS THE
MOISTURE WITH THE SYSTEM WHICH HAS A TAP INTO SOME DECENT WATER
VAPOR OFF THE PACIFIC.  FORECAST PRECIPITABLE WATER VALUES (WATER
VAPOR THROUGH A DEEP LAYER IN THE ATMOSPHERE) WILL PEAK ABOUT 2
STANDARD DEVIATIONS ABOVE NORMAL JUST IN ADVANCE OF THE SYSTEM.
THIS AMOUNT OF MOISTURE ALONG WITH THE EXPECTED DYNAMICS ARE ENOUGH
TO JUSTIFY A THREAT OF SHOWERS FOR DESERT/VALLEY LOCATIONS AND
GREATER THREAT OVER THE MOUNTAINS SATURDAY INTO SATURDAY EVENING.
THE MAIN IMPACT PRECIPITATION WISE WILL BE OVER THE WHITE MOUNTAINS
WHERE THE HIGHEST PEAKS COULD SEE A COUPLE OF INCHES OR SO OF SNOW
MIXED WITH RAIN.  WITH THE RATHER COOL CONDITIONS THAT WILL
ACCOMPANY THIS SYSTEM...SNOW LEVELS WILL BE UNCHARACTERISTICALLY LOW
FOR THIS TIME OF YEAR...DROPPING DOWN TO AROUND 6500 FT NEAR THE END
OF THE PRECIPITATION SATURDAY EVENING.

HOWEVER...THE MOST IMPORTANT FEATURE OF THIS STORM WILL BE THE WINDS
THAT WILL BE GENERATED FRIDAY AND SATURDAY WHICH WILL RESULT IN FIRE
WEATHER CONCERNS BOTH DAYS. (SEE FIRE WEATHER SECTION BELOW FOR MORE
DETAILS).

WINDS ARE EXPECTED TO PICK UP FRIDAY AFTERNOON WELL IN ADVANCE OF
THE STORM WITH THE POTENTIAL FOR LOCAL AREAS OF BLOWING DUST.  WINDS
WILL EASE SOME DURING THE EVENING ACROSS LOWER ELEVATIONS...HOWEVER
IT WILL REMAIN WINDY ACROSS THE RIDGES AND MOUNTAIN TOPS.  FOR
SATURDAY...THE WINDS ARE EXPECTED TO BE EVEN STRONGER AND LIKELY
EXCEEDING WIND ADVISORY FOR PARTS OF THE AREA...MAINLY EAST OF
TUCSON...WHICH WE WILL ADDRESS THIS AFTERNOON.  THIS IS A RATHER
STRONG SYSTEM...EVEN FOR APRIL...WITH UPPER LEVEL WINDS EXCEEDING
THE 99TH PERCENTILE AND DEPENDING ON CLOUD COVER THE SURFACE WINDS
SHOULD AT LEAST EXCEED THE 90TH PERCENTILE RANGE OVER PORTIONS OF
THE FORECAST AREA.  CERNIGLIA

THIS SYSTEM WILL EXIT THE REGION BY EARLY SUNDAY WITH RIDGING
BEGINNING TO BUILD IN FROM THE WEST INTO EARLY NEXT WEEK.  BOTH THE
GFS AND ECMWF ARE INDICATING THAT A VORT LOBE DROPPING DOWN THE BACK
SIDE OF THIS EXITING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE FOUR
CORNERS AREA LATE TUESDAY AND THEN MOVE THROUGH PORTIONS OF THE
STATE IN SOME FORM OR FASHION THROUGH WEDNESDAY.  IF THIS OCCURS WE
COULD SEE A SLIGHT LOWERING OF TEMPERATURES DURING THAT TIME AND
PERHAPS A THREAT OF PRECIPITATION...MAINLY FOR THE MOUNTAINS.  FOR
NOW THE THREAT IS NOT GREAT ENOUGH...NOR IS CONFIDENCE HIGH ENOUGH
TO MENTION ANY PRECIPITATION AT THIS TIME.

HIGHS GENERALLY 3 TO 4 DEGS ABOVE NORMAL TODAY AND FRIDAY...THEN
AROUND 10 DEGS BELOW NORMAL THIS WEEKEND...THEN ABOUT 2 TO 4 DEGS
BELOW NORMAL FOR MONDAY.  THEREAFTER...HIGHS ABOUT 2 TO 3 DEGS ABOVE
NORMAL.  LOW TEMPERATURES ABOUT 3 TO 5 DEGS ABOVE NORMAL FRIDAY AND
SATURDAY MORNINGS...THEN 5 TO 10 DEGS BELOW NORMAL SUNDAY AND MONDAY
MORNINGS...BUT THE COOLEST MORNING WILL OCCUR ON SUNDAY WHEN LOWS
WILL BE NEARLY 10 DEGS BELOW NORMAL.  FOR TUESDAY AND WEDNESDAY LOWS
SLIGHTLY ABOVE NORMAL.  MOLLERE

&&

.AVIATION...VALID THRU 25/18Z.  WESTERLY FLOW ALOFT WITH MOSTLY
CLEAR SKIES OTHER THAN SOME CIRRUS PASSING BY AT TIMES MAINLY NORTH
OF TUCSON.  SFC WINDS ARE EXPECTED TO REMAIN BELOW 12 KTS AT ALL
TERMINALS THRU 25/15Z THEN SOUTHWEST WINDS WILL BEGIN TO INCREASE TO
13-18 KTS 25/18Z.  THE AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.  CERNIGLIA

&&

.FIRE WEATHER...GENERALLY LIGHT WINDS AND DRY CONDITIONS TODAY AHEAD
OF ANOTHER PACIFIC SYSTEM.  THIS SYSTEM WILL DIG SOUTHWARD INTO THE
REGION FRIDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT.
BY FRIDAY AFTERNOON THE AREA SHOULD EXPERIENCE SOME BREEZY WIND
CONDITIONS.  THIS COMBINED WITH THE PREVAILING DRY CONDITIONS COULD
SEE A FEW LOCATIONS HIT RED FLAG CRITERIA.  A FIRE WEATHER WATCH IS
IN EFFECT FRIDAY LATE AFTERNOON TO EARLY EVENING FOR AREAS ACROSS
SOUTHERN ZONE 152 AND SOUTHEASTERN ZONE 151...WHERE WINDS WILL BE
THE STRONGEST.

THE FORECAST TRACK OF THIS SYSTEM AS IT COMES ACROSS THE AREA ON
SATURDAY IS FAVORABLE FOR MOISTURE ADVECTION INTO THE AREA.  THIS
WILL RESULT IN SOME VALLEY RAIN AND MOUNTAIN SNOW DURING THE DAY
SATURDAY.  SATURDAY WILL HAVE THE STRONGEST WINDS AS THE MAIN JET
CORE PUSHES THROUGH.  THE INCREASED MOISTURE AND CLOUD COVER SHOULD
HELP KEEP RED FLAG CONDITIONS AT BAY FOR MOST...BUT NOT ALL AREAS.
THE BEST AREA FOR RED FLAG CONDITIONS LOOKS TO BE EAST OF THE
SAFFORD TO DOUGLAS LINE...OR THE EASTERN HALF OF ZONE 152...AS
MOISTURE WILL BE A LITTLE SLOWER TO REACH THESE LOCATIONS.  A FIRE
WEATHER WATCH IS IN EFFECT FOR THIS AREA...MINUS THE CHIRICAHUA
MOUNTAINS FOR SATURDAY AFTERNOON AND EARLY EVENING.  MORE DETAILS
EXPECTED THIS AFTERNOON.

SUNDAY THE FLOW ALOFT SHIFTS TO MORE NORTHWESTERLY AS THE SYSTEM
EXITS AND GIVEN THE LINGERING PRESSURE GRADIENT...AREAS EAST OF
TUCSON COULD SEE SOME BREEZY NORTHWEST WINDS.  WINDS WILL BEGIN TO
TAPPER OFF MONDAY...THOUGH WEDNESDAY HAS THE POTENTIAL FOR AN
EASTERLY GRADIENT INDUCED WINDS FROM TUCSON EAST.  HUMPHREYS/MEADOWS

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING FOR AZZ151-152.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR AZZ152.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:57 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pinal11 hr
Apr 24, 2:57 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz11 hr
Apr 24, 1:37 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr
Apr 24, 1:54 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz55 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.